MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012278-15
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional trek balloon referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a calcified renal artery.An attempt to pre-dilate the lesion was made with a 2.50x15mm trek balloon; however, the balloon ruptured at 20 atmospheres (atm).A 3.0x12mm unspecified balloon was used and then the 4.0x15mm trek balloon was attempted to be used however; ruptured at 4 atm.There were no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported balloon rupture was unable to be confirmed; however, the noted tear in the inner and outer member at the guide wire exit notch is what likely was perceived as the rupture by the account.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the procedure was to treat a calcified renal artery.It should be noted the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use (ifu) states: the trek rx coronary dilatation catheters are indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction, balloon dilatation of a stent after implantation.In this case, it is unknown if the reported ifu violation caused or contributed to the reported complaint.The investigation determined the noted tear in the inner and outer member at the guide wire exit notch appears to be related to operational context.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12221396
Report Number2024168-2021-06429
Device Sequence Number3509225
Product Code LOX
UDI-Device Identifier08717648138713
UDI-Public08717648138713
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number1012278-15
Device Catalogue Number1012278-15
Device Lot Number01102G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1